MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number LA6JR40
Medical Device Problem Codes Component or Accessory Incompatibility (2897); Material Distortion (2977)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 12/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product analysis summary: as received the catheter is still engaged in the non-medtronic introducer sheath.The guide catheter is kinked, twisted crushed, and cut on the distal side of the introducer sheath distal to the tip of the introducer sheath 63cm from the strain relief.The condition of the returned devices is consistent with the reported event.The distal end of the guide catheter was not returned for analysis.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a launcher guide catheter to treat a severely tortuous, moderately calcified lesion with chronic total occlusion in the proximal right coronary artery.There was no damage noted to the device packaging.The device was removed from the packaging per ifu with no issues.The device was inspected with no issues.The device was prepped per ifu with no issues.The device was not excessively torqued.Resistance was not encountered when advancing the device and excessive force was not used during insertion/delivery.The common femoral presented with tortuosity and calcium.The 6fr non-mdt sheath angle was very steep and the sheath was kinked during the procedure and locked on to the guide catheter.The physician had to remove the sheath and the launcher at the same time as they were stuck together.Then the guide catheter was still up over the arch.At that time the launcher was cut (outside the patient body) distal to the removed sheath that was locked onto the guide catheter.A 0.035 non-mdt wire was re-introduced through the cut portion of the guide catheter, along where the cut was made, to safely remove it from the patient.The lumen was crushed on the guide so no.035 wire could be re-introduced through the tuohy, guide and sheath.No patient injury is reported.
 
Additional Manufacturer Narrative
Cine image analysis: the image shows a coronary angiography (cag) of the femoral artery.The image captures the 6fr non-medtronic sheath at what appears to be a very steep angle, together with the launcher guide catheter inserted through the sheath.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7174477
Report Number1220452-2018-00001
Device Sequence Number1812784
Product Code DQY
UDI-Device Identifier00613994817778
UDI-Public00613994817778
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K021256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2019
Device Catalogue NumberLA6JR40
Device Lot Number0008848686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2017
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer10/10/2018
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight107